MAUDE Adverse Event Report: COVIDIEN 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461043E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported a broken iris tube at the hub; the connector piece detached.No patient injury was reported.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed because there was no serial number provided by the customer.The y port tube is tracked by tube lot number, y port traceability could not be reviewed due to no tube lot number given.The investigation found that there were no related issues recorded throughout the manufacturing and control processes.The manufacturing records, including assembly, test, inspection and packaging, no risk cause y port detach.All tubes have been 100% tested by leak test station follow customer specification of air pressure 20psi.Any of leakage issue could be detected if y port detached.All tubes have been 100% inspected before packaging.Also, each lot is released based on an acceptable quality limit (aql) inspection.The product was in conformance to specifications and was released for distribution meeting all established quality assurance acceptance levels.The device was not returned for evaluation however one photograph was submitted for evaluation.The photo confirms that there is a detached y-port connector which is assembled by a supplier.A review of the manufacturing and quality process controls for this product was conducted by the supplier and the feedback provided was that they unable to determine the root cause without the physical sample to evaluate.Corrective actions have been taken for the detached component by installing a new solvent dispenser for a better handling of the solvent during the assembly process of the y-port.Additionally, to improve the structure of the y-port design it was changed from a ¿wing¿ design to ¿no-wing¿ design, because a ¿no-wing¿ design will increase the surface area of the bond and it has proven to increase the bond strength of the y-port assembly.The validation of this change is planned to be completed within the next two months.

Brand Name
10FR 43 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11936095
Report Number1282497-2021-10239
Device Sequence Number4226982
Product Code PIF
UDI-Device Identifier20884521742199
UDI-Public20884521742199
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461043E
Device Catalogue Number461043E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/16/2021
Patient Sequence Number1